Domains of proper discontinuity on the boundary of outer space

Ilya Kapovich, Martin Lustig

Research output: Contribution to journalArticlepeer-review

Abstract

Motivated by the work of McCarthy and Papadopoulos for subgroups of mapping class groups, we construct domains of proper discontinuity in the compactified Outer space and in the projectivized space of geodesic currents for any "dynamically large" subgroup of Out(FN) (that is, a subgroup containing an atoroidal iwip). As a corollary, we prove that for N≥3 the action of Out(FN) on the subset of ℙCurr(FN) consisting of all projectivized currents with full support is properly discontinuous.

Original languageEnglish (US)
Pages (from-to)89-108
Number of pages20
JournalIllinois Journal of Mathematics
Volume54
Issue number1
DOIs
StatePublished - 2010

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Domains of proper discontinuity on the boundary of outer space'. Together they form a unique fingerprint.

Cite this